North Dakota, 2003

Hail in North Dakota, May 7, 2003

May 7, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 7, 2:00 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, May 7, 2:00 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT WED MAY 7 2003

I WILL BE FOLLOWING THE AVIATION MODEL...AND ITS OUTPUT TODAY
ECHOES WHAT IT STARTED TO SHOW YESTERDAY...NAMELY THAT THE FIRST
IMPULSE THROUGH OUR REGION WILL BE THE MAIN RAIN PRODUCER TONIGHT
THROUGH FRIDAY. THE SECOND IMPULSE WILL GO TOO FAR SOUTH TO HAVE A
MAJOR IMPACT ON THE WEATHER SATURDAY AND SUNDAY...ALTHOUGH A LITTLE
OF ITS BACKWASH MAY SWIPE THE SOUTHEASTERN QUARTER OF OUR FORECAST
AREA.

IN THE NEARER TERM...CONVECTION HAS ALREADY BEGUN IN THE FAR WEST
CENTRAL PART OF THE STATE...AND I EXPECT IT TO EXPAND AND AFFECT
MOST PARTS OF THE FORECAST AREA OVERNIGHT.

.BIS...NONE.

RSL
Hazardous weather outlook, May 7, 4:29 AM CST, 12 hours 51 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
529 AM CDT WED MAY 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 7, 1:43 PM CST, 3 hours 37 minutes before
NDZ009-017-072030

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
243 PM CDT (143 PM MDT) WED MAY 7 2003

AT 235 PM CDT (135 MDT) LOCAL RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS NEAR SIDNEY MONTANA...MOVING NORTH AT 25 MPH. TOWNS IN
THE PATH OF THESE STORMS INCLUDE EAST FAIRVIEW...CARTWRIGHT AND
TRENTON. THESE STORMS MAY PRODUCE A BRIEF PERIOD OF MODERATE
RAINFALL...WIND GUSTS TO 40 MPH...A FEW PIECES OF SMALL HAIL AND
DANGEROUS LIGHTNING AS THEY PASS THROUGH THE REGION.

THOMSON
Special weather statement, May 7, 2:12 PM CST, 3 hours 8 minutes before
NDZ009-017-072130

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
312 PM CDT (212 PM MDT) WED MAY 7 2003

AT 310 PM CDT (210 MDT) LOCAL RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN HALF OF MCKENZIE COUNTY MOVING
INTO SOUTHERN WILLIAMS COUNTY. SMALL HAIL WAS REPORTED NEAR SATHER
DAM AT 310 PM CDT. THE HEAVIEST THUNDERSTORM WAS LOCATED NEAR
TRENTON MOVING NORTHEAST AT 25 MPH. THIS STORM WILL APPROACH
WILLISTON BY 320 PM CDT...BRINGING BRIEF HEAVY RAINFALL...DANGEROUS
LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH.

BURKE
Local storm report, May 7, 5:19 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

619 PM CDT WED MAY 07 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0610 PM    5 N BISMARCK              ND   .75 INCH HAIL

05/07/03   BURLEIGH                       REPORTED BY OFF-DUTY

                                          NWS EMPLOYEE.

The radar

The Bismarck radar (KBIS), 81 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McLean

When
May 7, 5:20 PM CST
Where
McLean County, Underwood
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
47.450, -101.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355022.